Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2008, 3:14 PM EDT for Miami County, Montgomery County, Preble County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 25, 2008, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Miami County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:49 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 25, 1:49 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 149 PM EDT WED JUN 25 2008 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER OHIO VALLEY WILL SLOWLY DRIFT SOUTHEAST THROUGH THURSDAY. UNIFORM UPPER LEVEL FLOW FROM THE WEST WILL LET A NUMBER OF DISTURBANCES CROSS THROUGH THE OHIO VALLEY THROUGH THE BEGINNING OF THE WEEKEND. A COLD FRONT WILL CROSS THE REGION ON SATURDAY NIGHT...USHERING IN COOLER AND DRIER AIR FOR THE LATTER HALF OF THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... TEMPS TODAY SHOULD REACH THE MID 60S OVER THE N TO THE UPPER 60S IN THE SW. GUIDANCE AND PREVIOUS FCST HAD THIS IN HAND AND CLOUD COVER SHOULD AND POSSIBLE PRECIP WOULD BE THE ONLY LIMITING FACTOR FOR TEMPS THIS AFTERNOON. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... NAM IS OVERDONE WITH THE SHARP AMPLIFICATION OF THE H5 TROUGH AND SUBSEQUENT SFC LOW DEVELOPED OVER WRN LERI IN THE 0-6Z TIME FRAME. HOWEVER...THE SOLUTION OF A LINE OF THUNDERSTORMS AND A BIT MORE CONVECTION FIRING ALONG AN OUTFLOW ALONG IT TO THE S IS NOT UNREASONABLE. UPPER LEVEL TROUGH WILL STILL CONTINUE TO WEAKEN OVERNIGHT AS IT STRETCHES OVER CWA AND OHVLY...LEADING TO AT LEAST A SLIGHT CHANCE OF STORMS OVERNIGHT FOR ALL OF CWA. ZONAL FLOW WITH EMBEDDED S/WS WILL BE HARD TO PEG WHERE/WHEN CONVECTION FIRES ALONG IT FOR THE NEXT SEVERAL DAYS. A GRADUAL INCREASE IN HIGH TEMPS AND SLIGHTLY QUICKER RISE IN OVERNIGHT LOWS DUE TO INCREASED MOISTURE ON SW WINDS IS IN ORDER FOR THE FCST. COULD NOT LIMIT SHOWERS OUTSIDE OF ANY ONE PERIOD DUE TO THE QUICK UPPER LEVEL FLOW AND NEBULOUS POSITIONING OF S/WS THAT WILL BE SPARKING ACTIVITY. TEMPS GENERALLY FOLLOWED MOS GUIDANCE AND REMAINED WITHIN A FEW DEGREES OF PREVIOUS FORECAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... STRONG H5 UPPER LOW TRAVELS FROM UPPER MIDWEST AND A SFC COLD FRONT CROSSES THE OHIO VALLEY SATURDAY NIGHT. AHEAD OF THIS FRONT THERE SHOULD BE A BIT MORE SHOWER AND THUNDERSTORM ACTIVITY. AFTER FROPA...TEMPS WILL COOL DOWN QUITE A BIT AND I HAD TO ADD A CHANCE FOR COLD POOL SHOWERS OVER THE NRN HALF OF FCST AREA SUN NIGHT AND THE NE THIRD ON MON WHERE PREV FCST WAS DRY. TEMPS ALREADY WERE TAKING INTO ACCOUNT THE COOLER AIRMASS BEING ADVECTED IN SO NO BIG CHANGES WERE MADE TO THE EXTENDED OUTSIDE OF QUICKENING THE TIMING OF THE COLD FRONT SLIGHTLY AND INTRODUCING COLD POOL SHOWERS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... ISOLD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OHIO VALLEY INTO THE EVENING. VFR CONDITIONS WILL PREVAIL ACROSS ALL THE SOUTHERN TERMINALS OVERNIGHT AND INTO THURSDAY. ENERGY FROM AN UPPER LEVEL DISTURBANCE WILL MAKE VCTS POSSIBLE AT CMH...LCK...ILN...AND DAY. THE MAJORITY OF THE FORCING SUPPORTIVE OF ACTIVITY WILL REMAIN NORTH OF THE TERMINALS...ALTHOUGH VCTS ALONG ITS SOUTHERN FRINGES CAN BE EXPECTED INTO THE EVENING. OVERNIGHT...ANOTHER DISTURBANCE MOVES THROUGH TO THE NORTH OF THE TERMINALS...BRINGING OVERNIGHT VCSH/CB AT CMH AND LCK. A SCT-BKN CLOUD DECK AT 10-15KFT WILL BUILD IN ACROSS THE TERMINALS THROUGH THE LATE MORNING ON THURSDAY. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM... SHORT TERM...FRANKS LONG TERM...FRANKS AVIATION...WOODRUM
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED JUN 25 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 65 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 62 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 62 min |
| Jun 25, 4:36 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery | 114 min |
| Jun 25, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Warren | 64 min |
| Jun 25, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Madison | 67 min |
| Jun 25, 6:45 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette | 90 min |
| Jun 25, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 59 min |
| Jun 25, 7:20 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.